Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Minipill advice please

(4 Posts)
madmarriedNika Mon 14-Jul-08 22:54:43

I know there's been various threads about this but just wanted to annoy you all by asking some familiar questions again!

I started cerazette 1.5 months ago, as I was still BFing DD, and considering TTCing in the next 6 months so didn't want anything too "long term". However, since I started cerazette I've bled constantly except for 5 days- and it can be fairly heavy too. I think I will have to switch pills as this is not what I'd hoped for... But can anyone recommend a good minipill?! I liked the 12 hour window for taking cerazette but the bleeding is getting intolerable. Plus I'm sure I'm more moody than usual hmm

Also if I went onto the full/combined pill (just stopped BFing) is it worth it for a couple of months or could it take longer to get out of my system to allow us to TTC?

Thanks wise ones!

emma1977 Mon 14-Jul-08 23:11:06

Bleeding problems are common with all mini-pills, so it may not stop even if you switched. However, One with a relatively higher amount of progesterone in it may help. All of the other mini-pills have the draw-back of only having a 3 hour window to remember to take it, which can be hard to keep to.

A better option may be to go on the combined pill for a bit. It won't delay your fertility returning if you want to TTC soon and is more likely to control your bleeding pattern.

Of course, you may need checking for other causes of erratic bleeding before assuming it is all pill-related.

However, if you chose to stay on the mini-pill but want to swap, Noriday or Micronor are very tried and tested and well-tolerated.

Hope this helps.

onepieceoflollipop Mon 14-Jul-08 23:14:31

I had no problems with Micronor - my GP was upfront with me and said that lots of women have irregular bleeding/spotting etc but I found my cycle lengthened and pms symptoms reduced and bleeding much lighter.

(I couldn't take the combined pill due to hx of severe migraine)

I had no problems conceiving after a few weeks of stopping it.

vole3 Wed 16-Jul-08 06:39:18

I was fine with micronor until DS was 7 months old when I was late taking a pill.
That was the only time I was ever more than 30 mins late, but it seems to have coincided with DS dropping a feed and since then I have erratic bleeding and pms symptoms.
I wouldn't mind if it was predictable, but it can be anything from bleeding 3 days to 8 days, every 2 weeks to 8 weeks so the only warning I get is when DH gets his head bitten off more than usual
DS is now 13 months and still feeding but it is getting to be a bit of a bind never knowing when AF is going to visit.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now